Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS New York, NY
NWS New York, NY issued this special weather statement at Jul 27, 2021, 6:42 PM EDT for Putnam County, Rockland County, Westchester County, New York. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 6:42 PM EDT (22:42 UTC)
- Expired
- Jul 27, 2021, 7:30 PM EDT
- In force
- 48 min
- Issued by
- NWS New York, NY
Counties Putnam County, NY, Rockland County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 98 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2105 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
397
WWUS81 KOKX 272242
SPSOKX
Special Weather Statement
National Weather Service New York NY
642 PM EDT Tue Jul 27 2021
NYZ067>070-272330-
Putnam-Rockland-Northern Westchester-Orange-
642 PM EDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTCHESTER...SOUTHEASTERN
ORANGE...PUTNAM AND ROCKLAND COUNTIES...
At 641 PM EDT, a strong thunderstorm was located near Brewster,
moving east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Stamford, New City, Ossining, Peekskill, New Canaan, Monsey, Nanuet,
Haverstraw, Tarrytown, Mount Kisco, Dobbs Ferry, Suffern, Mahopac,
Lake Carmel and Nyack.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Upton NY.
LAT...LON 4152 7353 4130 7355 4121 7348 4110 7372
4100 7389 4118 7432 4126 7405 4147 7408
4148 7400 4146 7400 4144 7398 4149 7393
TIME...MOT...LOC 2241Z 254DEG 32KT 4135 7365
$$
FigWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this special weather statement went out at Jul 27, 6:04 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 27, 6:04 PM EDT, 38 minutes before
Area Forecast Discussion National Weather Service New York NY 604 PM EDT Tue Jul 27 2021 .SYNOPSIS... A cold front approaches this evening and moves through the region tonight. High pressure builds in for Wednesday, and moves off the northeast coast Wednesday night. A warm front will approach from the south on Thursday, followed quickly by a cold frontal passage Thursday night. The front will linger to the southeast on Friday, then high pressure will follow for the end of the week and into the first half of the weekend before another frontal boundary approaches by early next week. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... Updated temperatures and dewpoints for current conditions, otherwise forecast remains on track. A broken line of thunderstorms was moving through upstate New York in association of a shortwave rotating around a longwave trough centered across eastern Canada. This shortwave and line of thunderstorms is expected to mostly remain north of the region, especially the strong to potentially severe storms. The lower Hudson Valley and southern Connecticut are in a marginal risk for severe weather this evening. A couple of stronger to severe thunderstorms on the southern end of the line may move into the region as the line sags south ahead of a cold front moving south. The best surface based CAPE with up to 1500 J/kg, and mixed layer CAPE, up to 500 J/kg, was across portions of the lower Hudson Valley and northward. And surface based CAPE was marginal across this region. CAMS are showing the line weakening as the storms approach the area early this evening. So while there is the potential for stronger storms will not include any enhanced wording. As the line moves in daytime heating will be waning along with surface based instability. By later this evening and overnight thunderstorms become more isolated with the cold front and line nearing the coast where CIN and instability will dominate. Also, the shortwave will be moving east of the region 06Z to 09Z. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... Will keep Wednesday and Wednesday night dry as the upper trough axis will be east of the region and heights will be rising through Wednesday, with surface high pressure dominating. Another shortwave will be approaching late Wednesday night, toward 12Z Thursday along with a surface warm front. Lift will be beginning to increase toward morning across the far western zones and will have slight chance probabilities. && .LONG TERM /THURSDAY THROUGH TUESDAY/... A warm front slowly approaches from the south on Thursday, followed by a cold front late Thursday into the evening. Showers/tstms will be likely Thu afternoon/evening especially from NYC west in the afternoon, spreading east into Long Island and southern CT. The front should clear the area later Thursday night and stall nearby on Friday while most of the associated deep moisture continues moving east. Friday should be mainly dry with the exception of some leftover early morning showers/tstm across the east end. As a closed upper low moves across Quebec and far northern New England Friday night into Saturday, the front should get a push farther south/east, with a shot of CAA making for a cooler night Friday night as high pressure builds in. The high should be in control from Friday night into at least Saturday night/Sunday morning. Timing of the next frontal system to impact the area is questionable, so both Sunday/Monday carry diurnal chance PoP for showers/tstms. High pressure builds back across the region on Tuesday. Temperatures Friday night will be in the mid 50s to mid 60s which is below normal for this time of year. High temperatures through the period should be a slightly below normal through Saturday, then bounce back to near normal Sunday and into the beginning of the week with nighttime temperatures near normal. && .AVIATION /22Z TUESDAY THROUGH SUNDAY/... A cold front approaches from the north this evening, and moves across tonight. High pressure returns on Wednesday. Mainly VFR. There remains potential for scattered showers/thunderstorms tonight, mainly 23-03z for KSWF and KHPN, 02- 05z for KBDR and KGON, and 03-06z, for KJFK, KLGA, KEWR, and KTEB. The greatest potential exists at KSWF this evening where a TEMPO has been included. VFR conditions should then prevail late tonight into Wednesday morning, but there is a chance for MVFR ceilings around day break, especially at KGON. S-SW winds around 10 kt this afternoon and early evening. Sea breeze enhancement likely at JFK, with wind speeds close to 15 kt early this evening. Winds gradually shift to the NW tonight with the cold front passage and then become N-NE Wednesday morning around 10 kt or less. ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... Confidence in shower and thunderstorm coverage and timing is low and adjustments to the TAF are possible. Timing of wind shift to the NW-N tonight may be off by 1-3 hours. .OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY... .Wednesday Afternoon and Wednesday night...Mainly VFR. .Thursday and Thursday night...Showers and thunderstorms possible in the afternoon and evening with local MVFR or IFR. .Friday...Mainly VFR. Slight chance of a shower. NW winds G20kt late day/evening. .Saturday...VFR. .Sunday...Mainly VFR with a chance of showers. Detailed information, including hourly TAF wind component forecasts, can be found at: https:/www.weather.gov/zny/n90 && .MARINE... Winds and seas will remain below SCA levels tonight through Wednesday night as a cold front passes through the waters tonight, followed by high pressure. Sub SCA conditions expected through the extended period. Wind gusts in S-SW flow could approach 20 kt late Thursday night ahead of a weak cold frontal passage. Winds could also gust up to 20 kt with seas up to 4 ft on the ocean Friday night in NW post-frontal flow. && .HYDROLOGY... Isolated minor flooding of low lying and poor drainage areas with thunderstorms is possible this evening across the lower Hudson Valley and possibly into southwestern Connecticut. Otherwise, no hydrologic impacts are expected Thursday through early next week. && .TIDES/COASTAL FLOODING... A moderate risk of rip current development is forecast for the ocean beaches Wednesday and Thursday. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. &&
Hazardous weather outlook, Jul 27, 3:17 PM EDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service New York NY 317 PM EDT Tue Jul 27 2021 CTZ005>012-NJZ002-103-NYZ067>070-281000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Western Bergen-Orange-Putnam-Rockland-Northern Westchester- 317 PM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. There is potential for a few strong, to potentially severe, thunderstorms, with strong to damaging winds gusts, through this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ004-006-104>108-NYZ071>075-078>081-176>179-281000- Eastern Passaic-Hudson-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northwest Suffolk-Northeast Suffolk-Southwest Suffolk- Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens- Southern Nassau- 317 PM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-281000- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 317 PM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Jul 27, 6:10 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service New York NY
610 PM EDT Tue Jul 27 2021
NYZ067-272300-
Orange-
610 PM EDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ORANGE COUNTY...
At 609 PM EDT, a strong thunderstorm was located near Huguenot, or
near Port Jervis, moving northeast at 55 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Monroe, Warwick, Goshen, Chester, Greenwood Lake, Florida, Harriman,
Unionville, Kiryas Joel, Woodbury, Washingtonville, Westtown, Slate
Hill, Pine Island and Highland Mills.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Upton NY.
LAT...LON 4145 7406 4127 7406 4123 7411 4119 7435
4135 7467 4137 7469
TIME...MOT...LOC 2209Z 240DEG 49KT 4137 7456
FigSpecial weather statement, Jul 27, 6:27 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service New York NY
627 PM EDT Tue Jul 27 2021
NJZ002-103-104-272315-
Western Bergen-Western Passaic-Eastern Bergen-
627 PM EDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT PASSAIC AND BERGEN COUNTIES...
At 626 PM EDT, a strong thunderstorm was located over Greenwood Lake,
or near Warwick, moving northeast at 55 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bergenfield, Paramus, West Milford, Ridgewood, Ramsey, Ringwood,
Pompton Lakes, Tappan, Englewood, Oradell, Bloomingdale, Norwood,
Upper Greenwood Lake, Fair Lawn and Dumont.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Upton NY.
LAT...LON 4120 7437 4100 7389 4088 7394 4094 7415
4097 7414 4098 7417 4098 7422 4101 7426
4098 7428 4100 7430 4101 7439 4103 7442
4103 7443 4104 7443 4105 7445 4104 7449
4105 7450 4107 7449 4109 7450
TIME...MOT...LOC 2226Z 240DEG 48KT 4121 7432
FigSpecial weather statement, Jul 27, 6:42 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service New York NY
642 PM EDT Tue Jul 27 2021
NYZ067>070-272330-
Putnam-Rockland-Northern Westchester-Orange-
642 PM EDT Tue Jul 27 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTCHESTER...SOUTHEASTERN
ORANGE...PUTNAM AND ROCKLAND COUNTIES...
At 641 PM EDT, a strong thunderstorm was located near Brewster,
moving east at 35 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Stamford, New City, Ossining, Peekskill, New Canaan, Monsey, Nanuet,
Haverstraw, Tarrytown, Mount Kisco, Dobbs Ferry, Suffern, Mahopac,
Lake Carmel and Nyack.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Upton NY.
LAT...LON 4152 7353 4130 7355 4121 7348 4110 7372
4100 7389 4118 7432 4126 7405 4147 7408
4148 7400 4146 7400 4144 7398 4149 7393
TIME...MOT...LOC 2241Z 254DEG 32KT 4135 7365
FigThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:10 PM EDT | Special Weather Statement | OKX | Orange | 50 min |
| Jul 27, 7:35 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 40 min |
| Jul 27, 7:43 PM EDT | Special Marine Warning | OKX | 92 min | |
| Jul 27, 6:27 PM EDT | Special Weather Statement | OKX | Bergen, Passaic | 48 min |
| Jul 27, 7:28 PM EDT | Special Weather Statement | OKX | 47 min | |
| Jul 27, 7:32 PM EDT | Special Weather Statement | OKX | 43 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.